Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 58, NWS Cleveland, OH

March 14, 2008Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 14, 2008, 10:27 PM EDT for Stark County, Ohio. It took effect at Mar 14, 2008, 11:36 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 10:27 PM EDT (02:27 UTC)
In effect from
Mar 14, 2008, 11:36 PM EDT
Expired
Mar 15, 2008, 6:25 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 7.74 ft at Mar 15, 2008, 1:00 AM EDT.

actionminormoderatemajor51003/1503/16
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 14, 8:33 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 14, 8:33 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT FRI MAR 14 2008

.SYNOPSIS...
WEAK LOW PRESSURE MOVING OVER THE OHIO VALLEY WILL TRACK TOWARDS
THE EAST COAST TONIGHT. WEAK HIGH PRESSURE WILL MOVE OVER THE
AREA LATE TONIGHT...BUT ANOTHER LOW WILL MOVE FROM THE SOUTHERN
PLAINS EARLY SATURDAY. THIS LOW PRESSURE WILL TRACK TOWARDS THE
CAROLINA COAST SATURDAY NIGHT. A LARGE AREA OF HIGH PRESSURE OVER
THE NORTHERN PLAINS WILL MOVE EAST ACROSS CENTRAL GREAT LAKES BY
SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PATCHY DENSE FOG DEVELOPED IN MANY PLACES FROM JUST EAST OF TOLEDO
AND FINDLAY EAST TO WESTERN PENNSYLVANIA IN THE WARM AIR OVER THE
COLD SNOW PACK. FOG WILL LIKELY CONTINUE TO DEVELOP OVER THESE
AREAS THROUGH THE EVENING HOURS INTO TONIGHT. LATEST SURFACE
OBSERVATIONS INDICATE DRIER AIR WORKING INTO THE WESTERN PORTIONS
OF THE FORECAST AREA AT THIS TIME AS TROUGH MOVES EAST THROUGH THE
REGION. I ANTICIPATE SOME IMPROVEMENT IN THE DENSE FOG DURING THE
NIGHT FROM WEST TO EAST WITH SOME LINGERING DENSE FOG AROUND
SUNRISE TOMORROW MORNING IN THE EXTREME SOUTHEAST.

LOW PRESSURE MOVING THROUGH THE OHIO VALLEY THIS EVENING...AND RAIN
WILL CONTINUE TO GRADUALLY TAPER OFF FROM WEST TO EAST AS LOW
PRESSURE MOVES AWAY FROM THE AREA. GUIDANCE SHOWING POPS QUICKLY
DIMINISHING AFTER 00Z THIS EVENING...BUT WITH MOSAIC SHOWING PRECIP
STRETCHING WELL SOUTHWEST OF THE FORECAST AREA AT THIS TIME WILL
LINGER RAIN SHOWERS...ESPECIALLY ACROSS THE EASTERN HALF OF FORECAST
AREA THROUGH ABOUT 06Z TONIGHT. GIVEN TRENDS LOOKS LIKE FAR
SOUTHEAST AREAS TOWARDS YNG WILL LINGER LONGEST. AFTER
MIDNIGHT...CONCERN WILL BE FOR ANY CLEARING THAT TRIES TO BUILD INTO
THE AREA. UPSTREAM...NOT MUCH CLOUDS SHOWING UP ON SAT IMAGE SO
THINKING THIS MAY BE ANOTHER CONCERN THROUGH THE OVERNIGHT HOURS.
GOING FORECAST ALREADY MENTIONS SOME DRIZZLE ACROSS THE AREA...SO
OPTED TO KEEP THAT IN FORECAST AT THIS TIME. TEMPS OVERNIGHT WILL
BE DROPPING DOWN INTO LOWER 30S ACROSS THE AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE ATTEMPTS TO RIDGE INTO THE AREA FOR SAT...BUT ANOTHER
LOW PRESSURE MOVING THROUGH THE TN VALLEY WILL SPREAD SOME HI TO MID
LEVEL CLOUDS INTO THE AREA FROM SOUTH TO NORTH THROUGH THE DAY. NAM
SLOWER AND LESS AGGRESSIVE ABOUT BRINGING ANY RAIN INTO THE
AREA...ESP SOUTHERN LOCATIONS THROUGH THE AFTERNOON. GFS A BIT
QUICKER ON BRINGING RAIN INTO THE AREA...BUT EVEN THAT DOES NOT SEEM
TO BE VERY IMPRESSIVE AT THIS TIME. THEREFORE...WILL GO WITH A
MAINLY DRY DAY ACROSS THE AREA ESP FROM AROUND MFD NORTH WITH ONLY
SLGT CHC TO CHC POPS FAR SOUTH THROUGH SAT EVENING. AS LOW PRESSURE
MOVES AWAY SAT NIGHT MENTIONED THE CHC OF SOME RAIN AND SNOW SHOWERS
ACROSS EASTERN PORTIONS OF THE FORECAST AREA...BUT EVEN THAT AT THIS
TIME DO NOT WANT TO MENTION ANYTHING MORE THAN A SLGT CHC OR CHC
POP. WITH TEMPS DROPPING INTO THE 20S SAT NIGHT ACROSS THE AREA
THROUGH...ANY LINGERING LIQUID PRECIP WILL EVENTUALLY CHANGE OVER TO
SNOW AS THE NIGHT PROGRESSES.

ONCE THIS LOW PASSES CONDITIONS IMPROVING FOR SUNDAY ACROSS THE AREA
AS A LARGE AREA OF HIGH PRESSURE RIDGES INTO THE AREA FROM THE
CENTRAL GRT LKS. DESPITE SUNSHINE...TEMPS ARE EXPECTED TO REMAIN
SLIGHTLY BELOW NORMAL. HIGH PRESSURE CONTINUES TO DOMINATE INTO
SUNDAY NIGHT. WITH HIGH PRESSURE PROVIDING CLR SKIES AND LGT
WINDS...TEMPS DROPPING INTO THE LOWER 20S LOOKS REASONABLE AT THIS
POINT. GUIDANCE ALSO SUGGESTING TEMPS IN THIS RANGE. WOULD NOT BE
SURPRISED TO SEE SOME UPPER TEENS REPORTS ON MONDAY MORNING
THROUGH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS IN GOOD AGREEMENT MOVING NEXT LOW PRESSURE SYSTEM INTO THE
MID MISSISSIPPI VALLEY BY 12Z TUESDAY...AFTER THAT THEY DIVERGE
SIGNIFICANTLY.  ECMWF HAS THE LOW MOVING ACROSS THE CENTRAL GREAT
LAKES TUESDAY...DRAGGING A COLD FRONT ACROSS THE AREA...THEN
STALLING THE FRONT ACROSS THE TENNESSEE VALLEY WEDNESDAY.  THE
GFS/ENSEMBLE MORE OF A FALL PATTERN MOVING THE LOW SLOWLY ACROSS THE
LAKES TUESDAY AND WEDNESDAY...WITH A TROUGH EXTENDING ACROSS THE
EASTERN LAKES.  FOLLOWED THE HPC LEAD AND WENT WITH THE FASTER
ECMWF.  SO MOVE LOW ACROSS CENTRAL LAKES TUESDAY AND INTO SRN
QUEBEC.  HAVE SECONDARY TROUGH ROTATING ACROSS THE LAKES
THURSDAY...WITH HIGH PRESSURE FINALLY NUDGING EAST ACROSS THE AREA
FRIDAY NIGHT.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM OVER THE VIRGINIAS THIS EVENING WILL CONTINUE
TO MOVE EAST. A DISSIPATING COLD FRONT TO OUR NORTHWEST WILL DRIFT
IN AND DIE WHLIE IN GENERAL...WEAK HIGH PRESSURE BUILDS IN ACROSS
THE AREA OVERNIGHT. WITH VERY LITTLE FORCING OVERNIGHT WINDS WILL
BECOME VARIABLE. BEHIND THE DISSIPATING BOUDRY DEWPOINTS WILL TURN
LOWER SO BELIEVE FOG WILL NOT BE A BIG PROBLEM ACROSS THE
NORTHWEST HOWEVER FOR THE REMAINDER OF THE AREA DEWPOINTS IN THE
UPPER 30S AND LOWER 40S OVER A SNOW PACK WILL CAUSE FOG TO THICKEN
OVERNIGHT. FOR NOW WILL ALLOW FOR A PERIOD OF MVFR IN THE
NORTHWEST 09Z-14Z...OTHERWISE WILL EXPECT VFR. ELSEWHERE EXPECT
CONDITIONS TO EITHER REMAIN OR LOWER TO IFR WITH THE POSSIBILITY
OF LIFR MAINLY MFD/CAK/YNG. AFTER 14-15Z OR SO EXPECT CONDS TO
BECOME VFR.

.OUTLOOK...LOW MOVING THROUGH TENNESSEE VALLEY ON SATURDAY...PRECIP
MAY BRUSH FAR SOUTHERN AREAS. OTHERWISE HIGH PRESSURE RIDGE NOSES
INTO THE AREA DURING THE AFTERNOON. HOWEVER MVFR CIGS LIKELY
ACROSS MOST OF THE AREA SATURDAY. EXPECT VFR CONDITIONS SATURDAY
NIGHT AND SUNDAY AS HIGH PRESSURE MOVES ACROSS THE AREA. EXPECT
WIDESPREAD RAIN EVENT TUESDAY...AS ANOTHER LOW PRESSURE SYSTEM
MOVES ACROSS THE LOWER GREAT LAKES.

&&

.MARINE...
LIGHT WINDS WILL COMBINE WITH ICE ON THE LAKE AND DEWPOINTS IN THE
MID AND UPPER 30S...TO PRODUCE PATCHY DENSE FOG ON THE LAKE. WILL
ADD THIS TO THE FORECAST OVERNIGHT AND EARLY SATURDAY MORNING. NO
OTHER CHANGES.

PREVIOUS...LOW PRESSURE ALONG THE OHIO RIVER WILL MOVE TO THE
EAST COAST TONIGHT. A WEAK RIDGE WILL SLIDE EAST ACROSS THE LAKE
TONIGHT CAUSING WINDS TO BECOME LIGHT AND VARIABLE. ANOTHER LOW
WILL PASS WELL TO THE S ON SATURDAY WHILE AT THE SAME TIME HIGH
PRESSURE BEGINS TO BUILD IN FROM THE N. THIS WILL CAUSE WINDS TO
BECOME N WITH N WINDS THEN PERSISTING THROUGH THE END OF THE
WEEKEND. THE FLOW WILL EVENTUALLY BECOME EASTERLY SUN NIGHT AND
EVENTUALLY SE ON MONDAY AS A SURFACE RIDGE MOVES THRU. LIGHT S
FLOW IS EXPECTED ON TUESDAY. A WARM FRONT IS EXPECTED TO MOVE
ACROSS THE LAKE SOMETIME ON WEDNESDAY. FLOW WILL BECOME SW AND
INCREASE A LITTLE AS THIS HAPPENS. COAST GUARD ICE REPORTS
INDICATE THAT THE ICE FIELDS ON THE LAKE ARE DETERIORATING. WILL
LIKELY NEED TO START PUTTING WAVES BACK INTO THE FORECAST DURING
THE NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ABE
NEAR TERM...ABE/LOMBARDY
SHORT TERM...ABE
LONG TERM...DJB
AVIATION...TK
MARINE...TK/KUBINA
Hazardous weather outlook, Mar 14, 3:30 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT FRI MAR 14 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
330 PM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS CONTINUE FOR SOME RIVERS ACROSS THE AREA. FOR MORE
INFORMATION CHECK NWS CLEVELAND FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE RAIN IS EXPECTED TUESDAY INTO TUESDAY NIGHT AS A LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT LAKES. THE RAIN COULD BE HEAVY AT
TIMES. THIS COMBINED WITH THE SNOW MELT...COULD PRODUCE FLOODING
OF THE CREEKS...STREAMS...AND RIVERS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-151930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
330 PM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:41 PM EDTRiver Flood WarningCLEMahoning33 hr
Mar 14, 9:40 PM EDTRiver Flood WarningCLETrumbull44 hr
Mar 14, 10:10 PM EDTDense Fog AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Geauga, Hancock and 17 more14 hr
Mar 14, 11:01 PM EDTRiver Flood WarningCLESeneca35 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.